Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 30, NWS Des Moines, IA

October 9, 2007Humboldt County, Kossuth County, Iowa

NWS Des Moines, IA issued this river flood warning at Oct 9, 2007, 12:04 PM CDT for Humboldt County, Kossuth County, Iowa. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2007, 12:04 PM CDT (17:04 UTC)
Expired
Oct 9, 2007, 3:35 PM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Humboldt County, IA, Kossuth County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Des Moines River near Algona (AGNI4).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05478265, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 091704
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1204 PM CDT TUE OCT 09 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE EAST FORK DES MOINES 
RIVER...

IAC091-109-101704-
/O.NEW.KDMX.FL.W.0030.071009T1704Z-071012T1800Z/
/AGNI4.1.ER.071009T0615Z.071010T0000Z.071011T1800Z.NO/
1204 PM CDT TUE OCT 09 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11:00 AM TUESDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND CONTINUE
  TO RISE TO NEAR 14.2 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON.

$$
1 follow-up statement
000 
WGUS83 KDMX 092035
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT TUE OCT 09 2007

...THE FLOOD WARNING FOR THE EAST FORK DES MOINES RIVER HAS BEEN 
CANCELLED...

IAC091-109-092105-
/O.CAN.KDMX.FL.W.0030.000000T0000Z-071012T1800Z/
/AGNI4.N.ER.071009T0615Z.000000T0000Z.000000T0000Z.NO/
335 PM CDT TUE OCT 09 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE EAST FORK DES MOINES 
RIVER AT ALGONA.

* AT 3 PM TUESDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE FOR THE FORESEEABLE FUTURE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 9, 7:00 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Oct 9, 7:00 AM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
700 AM CDT TUE OCT 9 2007

.DISCUSSION...

SYNOPTIC FRONT FROM GREAT LAKES INTO SOUTHERN MISSISSIPPI VALLEY
THIS AM...WITH UPPER LOW ROTATING ACROSS MINNESOTA ARROWHEAD REGION
RENDERING CENTRAL IOWA AND MOST SURROUNDING AREAS CLEAR. AT LEAST 2
DAYS OF BELOW NORMAL TEMPERATURES WILL BE IN STORE FOR CENTRAL IOWA
AS UPPER LOW NOW MOVING INTO THE WESTERN GREAT LAKES MAKES WAY FOR A
WEDGE OF SURFACE HIGH PRESSURE ACROSS THE CENTRAL PLAINS. SECONDARY
PUSH SFC-850 MB COLD AIR ADVECTION BEGINS TODAY AND AS SUCH WILL
IMPACT TODAYS AND WEDNESDAYS HIGHS. IN ADDITION A VERY EXTENSIVE
AREA OF STRATUS AS SEEN ON 11-3.9 MICRON SATELLITE IMAGERY WILL SINK
SOUTHWARD...MAKING THE FORECAST EVEN TOUGHER BY MIDWEEK GIVEN THE
UNKNOWN COVERAGE OF LOW CLOUDS AND ITS EFFECT OF BOTH HIGH AND LOW
TEMPERATURES. FOR NOW...HAVE HEDGED MOST OF THE TEMP GRIDS TOWARD
THE GFS MODEL FOR TODAY THROUGH THURSDAY WHICH GENERALLY ACTED TO
COOL  HIGHS SLIGHTLY WITH LESS EFFECT ON LOWS IN THE EASTERN
SECTIONS WHERE CLOUDS ARE MORE LIKELY.  WITH HIGH SHIFTING EASTWARD
BY THURSDAY...WILL LIKELY EXPECT WARMING HIGH TEMPERATURES INTO THE
60S. GENERALLY SHOULD SEE DRY CONDITIONS WITH HIGH PRESSURE RIDGE
SHIFTING ACROSS THE REGION THURSDAY THROUGH FRIDAY. HOWEVER...WITH
OUTLIER ECMWF ADVERTISING A NORTHWESTERLY VORTICITY LOBE SWINGING
THROUGH DURING THE THURSDAY NIGHT TIMEFRAME...WILL ABSTAIN FROM
GOING ZERO PROBABILITY AND KEEP SOME VERY LOW CHANCES IN THE
FORECAST. FARTHER INTO THE EXTENDED...GFS....ECMWF AND TO SOME
EXTENT THE CANADIAN ALL DEVELOP WARM AIR ADVECTION PCPN ACROSS
CENTRAL PLAINS BY SATURDAY...WITH A FEW ENSEMBLE MEMBERS SPREADING
PCPN INTO CENTRAL IOWA BY EARLY SATURDAY. HAVE GONE  WITH 20-30 POPS
ACROSS WESTERN SECTIONS PER HPC GUIDANCE.

&

.AVIATION...09/12Z

UPPER LEVEL LOW OVER NORTHERN MINNESOTA/SOUTHERN CANADA WILL BEGIN
TO SHIFT SOUTHEAST TIGHTENING THE GRADIENT OVER THE NORTHEAST HALF
OF IOWA THIS AFTERNOON THROUGH WEDNESDAY EVENING.  WINDS WERE
INCREASED OVER KALO...KMCW AND KOTM AFTER 09/18Z AS A RESULT.
SECOND ISSUE IS THE ATTENDANT LOW LEVEL CLOUD COVER ASSOCIATED WITH
THE LOW WHICH HAS MADE IT AS FAR SOUTH AS CENTRAL MN.  I BELIEVE
THIS WILL CONTINUE TO PUSH INTO AT LEAST THE NE/E THIRD TO HALF OF
IOWA AS THE LOW TREKS SOUTHEAST.  LOWER CLOUDS WERE BROUGHT IN
OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LONG TERM...RUSSELL
SHORT TERM/AVIATION...BOKSA
Hazardous weather outlook, Oct 9, 4:27 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT TUE OCT 9 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-101100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
427 AM CDT TUE OCT 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUSSELL

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.